Lightning, Livingston
- When
- July 8, 10:30 AM EST
- Where
- Livingston County, Livonia
- Injuries
- 1 direct, 0 indirect
- Property damage
- $10,000
- Reported by
- NEWSPAPER
- Coordinates
- 42.728, -77.775 (the zone’s center; the record gives no point)
Lightning struck a home in Livonia and traveled through the wiring in the house. The siding on the house was scorched and most of the electrical appliances were burned out.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Lightning struck a home in Livonia and traveled through the wiring in the house. The siding on the house was scorched and most of the electrical appliances were burned out. The homeowner was removing clothes from a dryer when the strike occurred. She was thrown to the floor. She was taken to a local hospital for treatment.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jul 8, 9:00 AM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BUFFALO NY 1000 AM EDT FRI JUL 8 2005 .UPDATE... THE REMAINS OF CINDY HAVE BEEN HANDLED VERY WELL BY THE 00Z GFS RUN...WITH BOTH PCPN AND POSITION OF SFC LOW. MEANWHILE...THE INCOMING 12Z NAM RUN IS EXPERIENCING A LOT OF PROBLEMS. TO PUT IT MILDLY...THE INITIALIZATION OF THE MODEL WAS POOR AS THE SFC LOW IS OFF BY A GOOD 50 MILES AND THE PCPN HAS BEEN WAY OFF ACROSS THE WRN SOUTHERN TIER OF OUR STATE. CURRENT RADAR AND SAT LOOPS ARE TRENDING TOWARDS A DRIER FORECAST OVER THE FAR WESTERN COUNTIES (IAG FRONTIER/CHAUT CO)...WHILE SOMEWHAT WETTER CONDITIONS ARE FOUND ACROSS THE FINGER ALKES AND INTERIOR WRN SOUTHERN TIER. WILL RAISE POPS TO CAT ACROSS THE LATTER MENTIONED AREA...AS RAINFALL HAS BEEN STEADY THERE WITH AMOUNTS EXCEEDING AN INCH. H5 TEMPS OVER THE FAR WESTERN COUNTIES OF -14 TO -15 WILL KEEP THINGS QUITE UNSTABLE...SO WILL REFRAIN FROM LOWERING POPS THERE. WILL HAVE TO CONVEY A DRIER FORECAST WITHOUT LOWERING THE OPPORTUNITY FOR RAINFALL. RSH && .SHORT TERM (TODAY THROUGH SUNDAY NIGHT)... CURRENTLY...THE MAIN RAIN SHIELD FROM THE REMAINS OF CINDY CONTINUES TO SPREAD NORTHEASTWARD ACROSS CENTRAL AND EASTERN SECTIONS OF PA...WHICH IS IN VERY GOOD AGREEMENT WITH THE LATEST MODEL GUIDANCE FROM BOTH THE GFS AND NAM. IN ADDITION TO THIS... OTHER SCATTERED SHOWERS ARE NOW DEVELOPING ALONG THE NORTHWESTERN FRINGE OF THE MAIN PCPN SHIELD...ALONG THE LAKE ERIE SHORE...AND ACROSS ONEIDA COUNTY IN CENTRAL NY...AS CINDYS MOISTURE PLUME BEGINS INTERACTING WITH THE MAIN UPPER LEVEL LOW FOUND ACROSS THE CENTRAL GREAT LAKES. WHILE WE CONTINUE TO EXPECT THAT THE MAIN PCPN SHIELD (AND ANY REAL FLOODING THREAT) WILL PASS BY TO OUR SOUTHEAST TODAY IN CONJUNCTION WITH THE BEST LOW-LEVEL JET DYNAMICS/LOW-LEVEL MOISTURE CONVERGENCE/THE REMNANT SURFACE LOW TRACK...ENOUGH TROPICAL MOISTURE/ENERGY SHOULD STILL GET DRAWN INTO THE CIRCULATION OF THE UPPER LEVEL LOW TO ALLOW FOR A STRONG LIKELIHOOD OF RAIN FOR THE ENTIRE AREA TODAY...ESPECIALLY FROM MID TO LATE MORNING ONWARD. WELL CONTINUE TO COVER THIS WITH A MIX OF LIKELY AND CATEGORICAL POPS...WITH THE HIGHEST VALUES FOUND ALONG THE SOUTHEASTERN PERIPHERY OF THE FORECAST AREA...WHICH WILL COME UNDER THE INFLUENCE OF THE LFQ OF A 70+ KT 300 MB JET STREAK WRAPPING UNDERNEATH THE UPPER LEVEL CIRCULATION THIS AFTERNOON. THE MODELS ARE IN SOME DISAGREEMENT AS TO THE EXTENT OF THE AMOUNT OF INSTABILITY THAT WILL BE PRESENT TODAY...WITH LI VALUES/SB CAPES FROM THE NAM INDICATING AT LEAST A DECENT CHANCE OF THUNDER...WHILE THE GFS IS MUCH LESS INDICATIVE OF THIS. MY EXPECTATION IS THAT THE BEST CHANCES OF ANY -TSRA WOULD BE ACROSS THE THE WESTERN ZONES (WHICH WILL BE ON THE PERIPHERY OF THE PCPN AND WILL THUS HAVE THE GREATEST SHOT AT SEEING SOME INSTABILITY)...BUT FOR NOW WILL LEAVE IN EVERYWHERE IN DEFERENCE TO CONTINUITY. FOR TONIGHT...EXPECT THAT ANY PCPN WILL BE PRIMARILY FOCUSED FROM ROC AREA/FINGER LAKES EASTWARD TO THE NORTH COUNTRY...AS THE LFQ OF THE AFOREMENTIONED UPPER LEVEL JET AND BEST DYNAMICS ASSOCIATED WITH THE UPPER LEVEL LOW WILL BE FOCUSED ACROSS THAT PARTICULAR PART OF THE FORECAST AREA. WILL THEREFORE MAINTAIN LIKELY TO CATEGORICAL POPS FOR THESE AREAS OVERNIGHT...TAPERING OFF TO CHC/SCT LEVELS FOR THE REST OF THE AREA. SATURDAY AND SATURDAY NIGHT...THE BEST UL JET DYNAMICS WILL BE PULLING EAST FROM CENTRAL NY STATE INTO NEW ENGLAND ALONG WITH THE MAIN UPPER LOW CENTER. GFS AND NAM ARE AT ODDS ON THE SPEED AT WHICH THIS PROCESS WILL OCCUR...WITH THE NAM OFFERING A MUCH SLOWER EASTWARD WITHDRAWAL OF THE PCPN THAN THE GFS. FOR NOW...WILL LEAN MORE HEAVILY TOWARD THE FASTER GFS (WHICH HAS BEEN PERFORMING BETTER AS OF LATE)...AND GRADUALLY WIND DOWN ANY PCPN THREAT BY LATE SAT AFTERNOON ACROSS THE FAR WEST...AND DURING SATURDAY EVENING ACROSS THE FAR EASTERN SECTIONS. EXPECT THAT MOST OF THE PCPN DURING THIS PERIOD WOULD BE MORE CONVECTIVE IN NATURE OWING TO THE PRESENCE OF THE UPPER LOW...SO WILL CONTINUE TO CALL FOR -SHRA (ALONG WITH -TSRA DURING THE DAYTIME HOURS SATURDAY). DRIER AIR ASSOCIATED WITH SURFACE HIGH PRESSURE OVER THE CENTRAL LAKES/OHIO VALLEY WILL BUILD IN BEHIND THE DEPARTING UPPER LOW LATER SATURDAY NIGHT AND SUNDAY...ALLOWING FOR A RETURN TO MOSTLY CLEAR/SUNNY AND DRY CONDITIONS FOR THE SECOND HALF OF THE WEEKEND...ALONG WITH SEASONABLE TEMPS. && .LONG TERM (MONDAY THROUGH THURSDAY)... THE EXTENDED PERIOD HAS BEEN LEFT ALONE FOR NOW...THE PREVIOUS LONG TERM DISCUSSION FOLLOWS... HIGHLY AMPLIFIED AND UNUSUALLY STRONG BLOCKING PATTERN FOR THIS TIME OF YEAR WILL DOMINATE THE NORTHEASTERN UNITED STATES. A CLOSED LOW WILL BE DROPPING SLOWLY THROUGH THE CANADIAN MARITIMES. A STRONG UPPER LEVEL HIGH WILL BUILD NORTH OF THE GREAT LAKES AND DRIFT SLOWLY ACROSS JAMES BAY. FINALLY AN UPPER LOW...THE APPARENT REMNANTS OF DENNIS...COMPLETES THE OMEGA PATTERN AS IT DRIFTS ACROSS THE LOWER MISSISSIPPI VALLEY. AT THE SURFACE...HIGH PRESSURE IN EASTERN CANADA WILL RIDGE ACROSS NEW YORK MONDAY AND TUESDAY PROVIDING DRY AND WARM WEATHER. READINGS WILL BE WELL UP INTO THE 80S AND MAY TOP 90 IN A FEW SPOTS. BY WEDNESDAY WE INTRODUCE A CHANCE OF THUNDERSTORMS AS MOISTURE ADVECTS NORTHWARD FROM THE GULF. THE 00Z GFS SHOWS THE BLOCKING PATTERN TO CONTINUE BREAKING DOWN THURSDAY. A COLD FRONT WILL APPROACH THE AREA AND TRIGGER MORE THUNDERSTORMS. && .AVIATION... MVFR CONDITIONS...BOTH CIG AND VSBY IN -RA AND BR...WILL PREVAIL THROUGH 06Z. ALTHOUGH NOT SPECIFICALLY MENTIONED IN THE TAFS, SCT TSTMS ARE ALSO EXPECTED THIS AFTN. && .BUFFALO WATCHES/WARNINGS/ADVISORIES... .NY...NONE. .MARINE...NONE. UPDATE...RSH SHORT TERM...JJR LONG TERM...SL AVIATION...JML
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 415 AM EDT FRI JUL 8 2005 LEZ040-041-LOZ042>045-062>065-NYZ001>008-010>014-019>021-085-090814- ALLEGANY-CATTARAUGUS-CHAUTAUQUA-GENESEE-JEFFERSON-LEWIS-LIVINGSTON- MONROE-NIAGARA-NORTHERN CAYUGA-NORTHERN ERIE-ONTARIO-ORLEANS-OSWEGO- SOUTHERN ERIE-WAYNE-WYOMING- 415 AM EDT FRI JUL 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE... MOISTURE ASSOCIATED WITH A DEVELOPING UPPER LOW OVER THE EASTERN GREAT LAKES AND THE REMNANTS OF CINDY WILL OVERSPREAD THE REGION TODAY...RESULTING IN A GOOD LIKELIHOOD OF RAIN THROUGH TONIGHT. HOWEVER...AREAL PRECIPITATION TOTALS ARE EXPECTED TO REMAIN AT A HALF INCH TO AN INCH OR BELOW THROUGH THIS PERIOD...WHICH WILL PRECLUDE ANY THREAT OF WIDESPREAD FLOODING. THEREFORE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.WEATHER.GOV/BUF JJR
The Buffalo radar (KBUF), 82 km away, was scanning. The volume nearest the first event began at 15:30 UTC.
1 lightning. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5467123.